Alert archive / Oregon / Freeze Warnings in 2016
Freeze Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this freeze warning at Mar 17, 2016, 2:33 PM PDT for Columbia County, Klickitat County, Walla Walla County, Washington; 4 counties in Oregon. It took effect at Mar 17, 2016, 11:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2016, 2:33 PM PDT (21:33 UTC)
- In effect from
- Mar 17, 2016, 11:00 PM PDT
- Expired
- Mar 18, 2016, 8:47 AM PDT
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Columbia County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 67 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897 WWUS76 KPDT 172133 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 233 PM PDT THU MAR 17 2016 ...BELOW FREEZING TEMPERATURES TONIGHT... .CLEAR SKIES AND DRIER AIR WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING TONIGHT. ORZ041-507-WAZ024-029-181600- /O.NEW.KPDT.FZ.W.0002.160318T0600Z-160318T1600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...PENDLETON... PILOT ROCK...WHITE SALMON...DAYTON...WAITSBURG...WALLA WALLA 233 PM PDT THU MAR 17 2016 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT FRIDAY. * LOW TEMPERATURES...UPPER 20S AND LOWER 30S. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING EARLY FRIDAY MORNING WITH THE COLDEST TEMPERATURES OCCURRING BETWEEN 4 AND 8 AM. * IMPACTS...NEWLY SPROUTED SENSITIVE PLANTS AND TREES IN BLOOM MAY BE DAMAGED BY THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
079 WWUS76 KPDT 180259 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 759 PM PDT THU MAR 17 2016 ...BELOW FREEZING TEMPERATURES TONIGHT... .CLEAR SKIES AND DRIER AIR WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING TONIGHT. ORZ041-507-WAZ024-029-181600- /O.CON.KPDT.FZ.W.0002.160318T0600Z-160318T1600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...PENDLETON... PILOT ROCK...WHITE SALMON...DAYTON...WAITSBURG...WALLA WALLA 759 PM PDT THU MAR 17 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT FRIDAY... * LOW TEMPERATURES...UPPER 20S AND LOWER 30S. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING EARLY FRIDAY MORNING WITH THE COLDEST TEMPERATURES OCCURRING BETWEEN 4 AND 8 AM. * IMPACTS...NEWLY SPROUTED SENSITIVE PLANTS AND TREES IN BLOOM MAY BE DAMAGED BY THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
401 WWUS76 KPDT 181547 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 847 AM PDT FRI MAR 18 2016 ...BELOW FREEZING TEMPERATURES TONIGHT... .CLEAR SKIES AND DRIER AIR WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING TONIGHT. ORZ507-WAZ029-190000- /O.CAN.KPDT.FZ.W.0002.000000T0000Z-160318T1600Z/ /O.NEW.KPDT.FZ.W.0003.160319T0800Z-160319T1600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 847 AM PDT FRI MAR 18 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. * LOW TEMPERATURES...UPPER 20S AND LOWER 30S. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING EARLY SATURDAY MORNING WITH THE COLDEST TEMPERATURES OCCURRING BETWEEN 4 AND 8 AM. * IMPACTS...NEWLY SPROUTED SENSITIVE PLANTS AND TREES IN BLOOM MAY BE DAMAGED BY THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ041-WAZ024-181700- /O.CAN.KPDT.FZ.W.0002.000000T0000Z-160318T1600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- 847 AM PDT FRI MAR 18 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this freeze warning went out at Mar 17, 2:30 PM PDT, 3 minutes earlier.
Area forecast discussion, Mar 17, 2:30 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PDT THU MAR 17 2016
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...RIDGE OF HIGH PRESSURE
OFF THE COAST WILL MOVE INLAND AND OVER THE PACIFIC NORTHWEST ON
FRIDAY AND SATURDAY. THIS WILL BRING SOME WARMER TEMPERATURES TO THE
FORECAST AREA. HOWEVER...TONIGHT TEMPERATURES WILL DROP BELOW
FREEZING SO WILL ISSUE A FREEZE WARNING FOR PORTIONS OF THE BLUE
MOUNTAIN FOOTHILLS AND THE COLUMBIA GORGE. THE RIDGE WILL BEGIN TO
SHIFT TO THE EAST ON SUNDAY ALLOWING A WEATHER SYSTEM TO BRING
MOISTURE AND PRECIPITATION BACK INTO THE FORECAST AREA.
.LONG TERM...A LARGE SCALE TROUGH WILL MOVE INTO THE AREA ON MONDAY
WITH COOL...BREEZY AND SLIGHTLY UNSTABLE CONDITIONS LEADING TO
SHOWERS THROUGH TUESDAY. THE TROUGH WILL BE MOVING EAST OF THE AREA
ON BY LATE TUESDAY AS A RIDGE APPROACHES FROM THE WEST WITH
NORTHERLY FLOW AND SOME SHOWERS OVER THE MOUNTAINS THROUGH THURSDAY.
TEMPERATURES WILL BE NEAR SEASONAL LEVELS. 93
&&
.AVIATION...00Z TAFS...VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24
HOURS. MOSTLY CLEAR SKIES AND LIGHT WINDS AS A RIDGE OF HIGH
PRESSURE REMAINS OVER THE AREA. 93
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 27 56 32 59 / 0 0 0 0
ALW 30 58 37 61 / 0 0 0 0
PSC 28 59 33 60 / 0 0 0 0
YKM 28 59 33 62 / 0 0 0 0
HRI 27 58 31 59 / 0 0 0 0
ELN 27 55 32 59 / 0 0 0 0
RDM 22 57 29 61 / 0 0 0 0
LGD 23 53 31 57 / 0 0 0 0
GCD 26 56 31 61 / 0 0 0 0
DLS 31 60 37 61 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM PDT FRIDAY FOR
ORZ041-507.
WA...FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM PDT FRIDAY FOR
WAZ024-029.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/93/93Nearby
Freeze Warnings in Oregon, 2016Freeze Warnings in Washington, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.